MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44420
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux, pressure-flow testing.However, it did not meet the requirements for preimplantation testing.There was proteinaceous debris noted in the interior and exterior of the device.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.Approximately 36 cm of the peritoneal catheter was returned.The returned catheter was patent and met the requirements for leak testing.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of the manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the valve was obstructed and could not drain cerebrospinal fluid (csf) during the procedure.Another valve was used to successfully drain csf and there was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LP SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6149646
Report Number2021898-2016-00462
Device Sequence Number13556948
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number44420
Device Lot NumberD83888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by Manufacturer11/08/2016
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1